Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2011, 5:34 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 5:34 PM CDT (22:34 UTC)
- Expired
- May 13, 2011, 6:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
173
WUUS54 KOHX 132234
SVROHX
TNC005-085-132300-
/O.NEW.KOHX.SV.W.0177.110513T2234Z-110513T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
WESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 528 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BUENA
VISTA...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMDEN...
NEW JOHNSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3606 8822 3620 8786 3587 8774 3583 8792
3584 8792 3585 8795 3582 8797 3582 8800
3581 8802 3585 8803 3585 8821 3587 8822
TIME...MOT...LOC 2234Z 244DEG 24KT 3590 8812
$$
FORECASTER:131 follow-up statement
751
WWUS54 KOHX 132256
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT FRI MAY 13 2011
TNC005-085-132307-
/O.EXP.KOHX.SV.W.0177.000000T0000Z-110513T2300Z/
BENTON TN-HUMPHREYS TN-
556 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HUMPHREYS AND SOUTHERN
BENTON COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3606 8822 3620 8786 3587 8774 3583 8792
3584 8792 3585 8795 3582 8797 3582 8800
3581 8802 3585 8803 3585 8821 3587 8822
TIME...MOT...LOC 2257Z 244DEG 25KT 3597 8794
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:52 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 13, 3:52 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT FRI MAY 13 2011 .SHORT TERM...AS A WEAKENING AREA OF SHOWERS WAS EXITING THE CUMBERLAND PLATEAU THIS AFTERNOON, ANOTHER BATCH OF THUNDERSTORMS WAS DEVELOPING JUST TO OUR WEST. THESE STORMS ARE ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM, WHICH IS FORECAST TO PUSH FROM THE MIDDLE MISSISSIPPI VALLEY TO NEAR NORTHWESTERN MIDDLE TENNESSEE BY 12Z/SAT. A FEW STORMS TONIGHT COULD BECOME SEVERE TONIGHT, ESPECIALLY OVER WESTERN AREAS THIS EVENING. SPC HAS WESTERN MIDDLE TENNESSEE UNDER A SLIGHT RISK AREA THROUGH TONIGHT. CLOSED UPPER LOW PRESSURE SYSTEM TAKES ITS MERRY SWEET TIME PULLING EASTWARD, AND IT STILL LOOKS LIKE A VERY COOL AND RAINY PERIOD THROUGH MONDAY, WITH HIGHS MAINLY IN THE 60S AND LOWS DIPPING INTO THE 40S. .LONG TERM...THE CLOUDS AND RAIN FINALLY START TO PUSH OUT OF THE AREA BY THE MIDDLE OF NEXT WEEK, AND WE SHOULD BE ABLE TO SQUEEZE OUT ANOTHER COUPLE DRY DAYS BY LATE NEXT WEEK, WITH MODERATING TEMPERATURES AND A RETURN TO SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 70 55 63 / 80 70 30 30 CLARKSVILLE 59 67 53 62 / 80 70 40 30 CROSSVILLE 59 71 54 62 / 80 70 40 40 COLUMBIA 60 70 53 66 / 80 70 30 20 LAWRENCEBURG 60 70 52 69 / 80 70 20 20 WAVERLY 59 68 53 64 / 80 70 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 13, 5:17 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT FRI MAY 13 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 517 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH ISOLATED STORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 23 min |
| May 13, 7:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 43 min |
| May 13, 7:50 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 115 min |
| May 13, 10:13 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 32 min |
| May 13, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.